Question for the ladies

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Miss_82
Regular Member


Date Joined Jul 2006
Total Posts : 73
   Posted 6/26/2010 8:04 AM (GMT -7)   
I'm really stressed out right now and i hope i can get a satisfying answer about this.
 
So i started taking iron supplements a week and half ago because i was slightly anemic and a few days ago i noticed very lil spotting and then on thursday i actually started bleeding. It wasn't like a full period, which i had only 10 days before. More like when it's the 3rd or 4th day.
 
I have been googling about it and didn't find anything that says iron supplements causes this. I really don't know what to think. I saw a lot of results that said it might to be related to some type of cancer.
 
I can't call my nurse before Monday but if anyone else had some advice or anything it would really help me. Also, i'm taking pentasa and no cramps or anything else going on.
 
Thanks a lot!
27 years old
CD for 20 years
Bowel resection in Dec. 2006
Pentasa 4000mg


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 6/26/2010 8:35 AM (GMT -7)   
Reading the internet is just going to scare you, so I would avoid googling. They have to tell all possibilities. I think if anything, the iron and illness can cause menstrual changes. Sometimes it can even stop it all together. So I wouldn't stress too much about it, I really just think its the effects of your health. Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Miss_82
Regular Member


Date Joined Jul 2006
Total Posts : 73
   Posted 6/26/2010 10:04 AM (GMT -7)   
Thank you for the reassurance :)
27 years old
CD for 20 years
Bowel resection in Dec. 2006
Pentasa 4000mg


Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 6/26/2010 11:42 AM (GMT -7)   
It's highly unlikely that the bleeding is related to cancer. I went through times of irregular bleeding and spotting rather frequently when I was in my 20's and 30's. My docs always reassured me that while abnormal bleeding can indicate cancer, that is rarely the reason why. And, for me, it never was.

Almost anything can disrupt a woman's hormones; emotions, exercise, medications, sleep.

Relax, enjoy your weekend, and call your nurse on Monday just for your own peace of mind.

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 6/26/2010 2:29 PM (GMT -7)   
When you next see your doctor, they might decide to do an internal examination just to make sure you have no abscess or fistula forming. I just mention this so you can be forewarned.

Really, though, I think it's most likely to be simple irregularity. Mention it to your doctor, but please don't worry about it yet.

Ivy.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


Miss_82
Regular Member


Date Joined Jul 2006
Total Posts : 73
   Posted 6/26/2010 8:19 PM (GMT -7)   
I feel so much better hearing all this. I was seriously panicking and didn't know what to think. I never had such a problem and have always been regular that's why. I will call my nurse on Monday just to see what she has to say.
 
Thanks a lot!!
 
 
27 years old
CD for 20 years
Bowel resection in Dec. 2006
Pentasa 4000mg


WriterMum
Regular Member


Date Joined Apr 2009
Total Posts : 166
   Posted 6/27/2010 5:43 AM (GMT -7)   
It is called abnormal bleeding because it is not meant to be so you should tell your doctor about it. That said, there are many things that can cause irregular bleeding, and cancer is not at all the most likely. I just went through this and found out that I have uterine polyps which can be removed and are not a big problem. Keep taking the iron until you know what is up, because my GI just told me that if you need surgery for anything having your iron at a good level is very helpful. Take care, and don't worry about it being too serious as it is very likely to be something very easy to deal with.
45 years old. Diagnosed with moderate to severe Crohn's in April 2005. Hiatus hernia diagnosed in 2008. Had Crohn's under control until March last year when I had a major flare up and ended up in hospital. Diagnosis is now CD and IBS. Getting it under control again.
Currently taking: Salofalk 2000 mg, Nexium, Calcium and Vitamin D, Matamucil, Yogurt for probiotics, Salofalk suppositories as needed.


mdf34
Veteran Member


Date Joined Feb 2010
Total Posts : 925
   Posted 6/27/2010 3:10 PM (GMT -7)   
ahem, yes I saw the title, but I have some thoughts based on dealing with the women in my life.
 
The iron supplements I have seen them take, my stepdaughter in particular, caused lots of stomach distress.  Mostly upset stomach and unable to keep the iron pills down.  They were being taken due to being anemic due to abnormal periods.
 
One thing I haven't seen mentioned here could be the cause of your anemia and your irregular bleeding.  Fibroid tumors in your uterus could be much more likely.  They are NOT cancer, and they are fairly common.  If your other docs strike out, check with your OB and think about an internal ultrasound.
 
Like everyone else said, NO PANICKING until you get some answers.
 
Hope the male perspective helps.
Diagnosed (FINALLY) UC Sept 09/Diagnosis amended 5-3-10 to Crohn's
Taking Pentasa 500mg/8x/day
Entocort 3X/day
Bentyl as needed
1000 mg Vitamin C
Prilosec 1X/day
Flonase
 
 


Miss_82
Regular Member


Date Joined Jul 2006
Total Posts : 73
   Posted 6/28/2010 6:35 AM (GMT -7)   
I just talked to my nurse. She said it's mid-cycle ovulation and there's bleeding for a few days. It's something normal. And i should still get my period on time as i usually do. And it's most probably not related to Crohn's or iron supplements.
 
However, if it happens again then i might need to go consult a gyno.
27 years old
CD for 20 years
Bowel resection in Dec. 2006
Pentasa 4000mg


cleo35
Regular Member


Date Joined Feb 2007
Total Posts : 430
   Posted 6/29/2010 3:15 PM (GMT -7)   
mdf, I had trouble taking iron supplements until I found Fe Gluconate. It causes me no problems. Might work for them.

mdf34
Veteran Member


Date Joined Feb 2010
Total Posts : 925
   Posted 6/30/2010 12:19 AM (GMT -7)   
Thanks for that info.
 
Miss 82, please do keep the OB idea in mind.
Diagnosed (FINALLY) UC Sept 09/Diagnosis amended 5-3-10 to Crohn's
Taking Pentasa 500mg/8x/day
Entocort 3X/day
Bentyl as needed
1000 mg Vitamin C
Prilosec 1X/day
Flonase
 
 


Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 6/30/2010 12:51 AM (GMT -7)   
Yeah... Gotta be careful about googling... It can cause some pretty bad anxiety... Trust me. I know.
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


tewcute
Regular Member


Date Joined Mar 2010
Total Posts : 300
   Posted 6/30/2010 12:23 PM (GMT -7)   
I heartily agree with no googling and no webmd! i had a scare with my kidneys due to protein in my urine and weird sounds near my renal artery. Two urinalysis and a kidney ultrasound later my kidneys are fine. I totally freaked when I was told to have the tests done and the intrnet had me convinced my kidneys were failing. Bottom line have anything that concerns you checked out but don't stress yourself out by jumping to the worst case scenaio
Dx with crohns February 25, 2010. But suspect I had it since 2002 with very mild symptoms.
4 lialda a day.
3 entocort daily for the next few months
hyosamine for daytime
Bentyl for evening
Multigen


*Bibi*
Regular Member


Date Joined Mar 2010
Total Posts : 49
   Posted 7/2/2010 11:34 AM (GMT -7)   
I seem to have upset in that general area whenever I start new medications/herbal supplements/vitamins and Iron. My doctor said that it's not really that surprising, and that it probably is somewhat related to how active my crohns is. Sometimes, if I have a really aggressive bout of D, I will spot for a few days... It's just bc my disease has been agressive in that general area.. If you still feel freaked out, consider going to an OB or talking to your GI. I talked to my OB about it, and they put me on BC because she has a few other Crohn's girls that have similar issues. It works....when I take it correctly (but I am horrendously bad about it... I can remember just about anything else, but BC... not so much :) )
Diagnosed at 17, currently 23 :)  Have had 1 resection so far.  It's been an adventure!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:27 AM (GMT -7)
There are a total of 2,734,781 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151353 registered members. Please welcome our newest member, cxyalsnt.
364 Guest(s), 14 Registered Member(s) are currently online.  Details
ResilienceR, Dc28, hypoHashimoto, tickcheckguy, astroman, 1000Daisies, mtnwife, reminder, Paxton, fenway17, Poppie, Myself 09, Tall Allen, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer